MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS Q BIPLANE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10848282
Medical Device Problem Code Radiation Output Failure (4027)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthineers is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A follow-up report will be filed upon completion of the investigation.
 
Event or Problem Description
Siemens became aware of a malfunction that occurred while operating the artis q biplane.During an emergency procedure, the user reported that no x-ray was possible.The procedure was continued and finished using an alternate system.We have no indications of any adverse effects on the health status of the involved patient.Siemens healthineers has requested additional information in order to investigate the reported event.
 
Additional Manufacturer Narrative
The investigation was performed by considering complaint description, customer service reports, system history, & system log files.During an emergency procedure, the system displayed temperature warnings, which resulted in loss of x-ray functionality.The error initially occurred in ¿plane a¿, triggering the system to switch to bypass mode.Consequently, x-ray imaging was also unavailable in plane b.As a result, the patient had to be transferred to an alternate system to complete the procedure.Importantly, no adverse health effects were reported due to this event.During onsite troubleshooting customer service engineer (cse) identified that ¿d1 board¿ was visibly damaged by liquid.¿d1 board¿ is responsible for processing data from the tube's temperature sensors.A malfunction of the d1 board can lead to incorrect temperature warnings, such as those experienced during the incident.The likely source of the fluid ingress was identified as leakage through a gap between system covers during cleaning and disinfection.The operator manual explicitly warns against improper cleaning methods, stating that: ¿inappropriate cleaning of the system, e.G.Letting fluids enter the interior of system, or using harsh cleaning agents.Electrical disturbances, corrosion or surface damages and correspondingly, malfunction or failure of the system ¿ use only substances for cleaning and disinfection, which are recommended.¿ do not let cleaning liquids seep into the openings of the system, e.G.Air openings, gaps between covers.¿ observe the following cleaning and disinfection instructions¿ operator manual also provides an instruction to use sterile covers to save the system and the patient of particles and fluids in this case, the system displayed a temperature warning due to a faulty d1 board; however, the tube and cooling unit were functioning correctly.The tube should not be hot as indicated by the warning message.After the ¿d1 board¿ was replaced, the system operated normally again.The root cause of the failure was identified as a defective d1 board, most likely resulting from improper cleaning practices caused by a use-related issue.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.

Brand Name
ARTIS Q BIPLANE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 - or-
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 - or-
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
jenna keefe
40 liberty blvd.
malvern, PA 19355
4843234206
MDR Report Key21891437
Report Number3004977335-2025-00055
Device Sequence Number20929513
Product Code OWB
UDI-Device Identifier04056869009995
UDI-Public(01)04056869009995
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10848282
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown